Nausea can be a side effect of the following breast cancer treatments:
Nausea also can be caused by many of the pain medications you may be taking along with your breast cancer treatment, including naproxen sodium (one brand name: Aleve), Orudis (chemical name: ketoprofen), Indocin (chemical name: indomethacin), Relafen (chemical name: nabumetone), oxycodone (one brand name: OxyContin), Duragesic (chemical name: fentanyl), morphine, Dolophine (chemical name: methadone), codeine, hydrocodone (one brand name: Vicodin), Dilaudid (chemical name: hydromorphone), and Demerol (chemical name: meperidine).
Eat small amounts of food all day long, so you don’t feel full too quickly.
Eat dry foods that are less likely to upset your stomach, like crackers, toast, and cereal.
Stay away from greasy foods that might disagree with your stomach.
Try ginger-based foods to help ease nausea. These include ginger ale, ginger tea, or crystallized ginger eaten as a snack.
Sit up after eating — lying down after meals may disrupt digestion.
Rinse your mouth before and after meals to get rid of any bad tastes that may make you nauseated.
Ask someone to cook for you or order take-out so you can avoid strong smells that may be unpleasant for you.
Ask your doctor about anti-nausea medications that you can take before or along with your breast cancer treatment. There are also anti-nausea medications you can take with pain medications that nauseate you.
Consider complementary and holistic techniques such as acupuncture, relaxation, and visualization to reduce nausea.
Read tips on how to manage vomiting if nausea is making you sick.
Learn more on at Eating When You Have Nausea and Vomiting.
— Last updated on March 30, 2022, 5:02 PM